MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Off-Label Use (1494); Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an ovation ix iliac limb to treat occlusive disease on (b)(6) 2020.This initial procedure was outside the indications for use (off-label) due to the use of adjunctive devices not compatible with the afx system, as specified in the ifu.Approximately four (4) years after the initial procedure, it was reported that the patient suffered from complete occlusion of the afx2 graft.On (b)(6) 2024, the patient underwent a reintervention.The thrombus was removed through a process called thrombectomy, and an additional afx2 bifurcated stent graft was implanted over the existing, original afx2 bifurcated stent graft.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event or incident was completed.An examination of medical records and/or medical imaging received by endologix confirms the occlusion of the aorta and bilateral iliac arteries, along with an additional endovascular procedure.This finding is consistent with the reported adverse event or incident.The complaint is most likely related to both anatomical factors and user-related factors.No procedure-related harms were identified.The following conditions likely contributed to the reported event: there was no abdominal aortic aneurysm (aaa).The stent was placed for peripheral vascular disease (pvd).The reported occlusive disease was treated in an off-label manner.The patient was reportedly non-compliant with anticoagulation medications, which is a cautionary product use consideration.The patient continued to smoke, which is an anatomy-related risk factor.The final patient status was reported as discharged home on december 10, 2024.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6 investigation finding codes ¿ remove code 3233.H6 investigation conclusion codes ¿ remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21020008
Report Number3011063223-2024-00182
Device Sequence Number4120770
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)230619921)2363756011
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Model NumberBEA22-60/I13-40
Device Lot Number2363756-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB LOT# FS022820-17.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale